MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +0; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 32 +0; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Model Number 75100850
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, while the trial femoral head 32 s/+0 was inside the patient, the surgeon noticed that device was worn out, and the plastic had flexed to the point that the trial no longer gripped onto the trial neck sufficiently.Procedure continued with the same device, without a surgical delay or an injury to the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
MI TRIAL FEM HEAD 32 +0
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11780690
Report Number1020279-2021-03765
Device Sequence Number3138135
Product Code JDH
UDI-Device Identifier07611996121834
UDI-Public07611996121834
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100850
Device Catalogue Number71369715
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1